Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 137, NWS Paducah, KY

April 26, 2012Daviess County, McLean County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2012, 2:52 AM CDT for Daviess County, McLean County, Kentucky. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2012, 2:52 AM CDT (07:52 UTC)
Expired
Apr 26, 2012, 3:07 AM CDT
In force
15 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Daviess County, KY, McLean County, KY

The radar

The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 12:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WUUS53 KPAH 260752
SVRPAH
KYC059-149-260830-
/O.NEW.KPAH.SV.W.0137.120426T0752Z-120426T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
252 AM CDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DAVIESS COUNTY IN NORTHWEST KENTUCKY...
  MCLEAN COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 330 AM CDT.

* AT 250 AM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM   
  PRODUCING QUARTER SIZE HAIL. THE REPORT OF HAIL WAS RECEIVED FROM
  BEECH GROVE. THE STORM WAS MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CALHOUN AND LIVERMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3744 8717 3754 8736 3759 8740 3759 8745
      3761 8747 3769 8739 3760 8703
TIME...MOT...LOC 0751Z 286DEG 39KT 3761 8733
WIND...HAIL <50MPH 1.00IN

$$
1 follow-up statement
034 
WWUS53 KPAH 260807
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
307 AM CDT THU APR 26 2012

KYC059-149-260817-
/O.CAN.KPAH.SV.W.0137.000000T0000Z-120426T0830Z/
MCLEAN KY-DAVIESS KY-
307 AM CDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIESS AND
MCLEAN COUNTIES IN NORTHWEST KENTUCKY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

LAT...LON 3744 8717 3754 8736 3759 8740 3759 8745
      3761 8747 3769 8739 3760 8703
TIME...MOT...LOC 0807Z 286DEG 39KT 3756 8712

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:36 PM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Apr 25, 8:36 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
836 PM CDT WED APR 25 2012

.UPDATE...
ISSUED AT 826 PM CDT WED APR 25 2012

WATCHING STORMS IN NORTHEAST MISSOURI MOVE SOUTHEAST. SPC HAS
WATCH JUST NORTH OF OUR AREA...BUT DEPENDING UPON WHAT THESE
STORMS DO...WE MAY BE UNDER A WATCH LATER TONIGHT. STILL PRETTY
UNSTABLE OVER THE REGION WITH CAPE VALUES 1000-3000 J/KG.

MADE SOME MINOR ADJUSTMENTS TO POP AND WEATHER TONIGHT AND
TOMORROW MORNING.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 219 PM CDT WED APR 25 2012

IN ESSENCE...IT LOOKS LIKE WE ARE GOING TO BE VISITED BY A COLD
FRONT TONIGHT. HOWEVER...MUCH OF THE UPPER SUPPORT IS MOVING OF TO
THE EAST WITH CURRENT PRECIP...AND SHOULD LOSE MUCH INSTABILITY AS
THE SUN GOES DOWN. THUS...THE FRONT WILL HAVE LITTLE SUPPORT TO
PRODUCE MUCH IN THE WAY OF SCT SHOWERS OR THUNDERSTORMS OVERNIGHT.
WILL KEEP SOME SCT POPS IN THE NE AREAS ALONG THE FRONT...JUST IN
CASE.

IN ADDITION...THERE ARE NOW INDICATIONS THAT THE FLOW ALOFT WILL
REMAIN FROM THE NW A BIT LONGER IN TIME...AND THIS SHOULD SERVE
TO SHOVE THE FRONT FARTHER SOUTH INTO TN/AR FOR THU AND MUCH OF
THU NIGHT. CONSEQUENTLY...HAVE REMOVED MOST RAIN CHCS FOR ALL
EXCEPT THE FAR SOUTH AND SOUTHWEST COUNTIES OF KY/MO THU/THU
NIGHT. THIS SHOULD ALLOW TEMPS TO WARM BACK TO NEAR 80/LOWER 80S.

HOWEVER...THIS FRONT WILL EVENTUALLY ENCOUNTER SW FLOW ALOFT AHEAD
OF AN APPROACHING MID LVL SHORT WAVE ON FRI. THUS...RAIN AND
SCATTERED THUNDERSTORM CHANCES WILL INCREASE DRAMATICALLY FRI OVER
MOST THE FORECAST AREA. WITH THE LOW LVL BOUNDARY COMING NORTH
THROUGH THE AREA AND DECENT WIND FLOW ALOFT...ANY SEVERE STORM
THREAT WILL LIKELY BE HIGHLY DEPENDENT ON HOW MUCH
SUNSHINE/DESTABILIZATION CAN DEVELOP FRIDAY INTO FRI EVENING.

THE FRONT WILL CONTINUE LIFTING NORTH OF THE REGION FRIDAY NIGHT
INTO SAT...AND MAY RESULT IN ANOTHER BREAK IN APPRECIABLE
RAINS...ESP SOUTH OF RT 13 IN IL AND OVER KY. THIS FEATURE MAY
PUT AT LEAST THE SOUTH HALF OF THE FORECAST AREA IN THE WARM
SECTOR FOR AWHILE...WITH SFC DEW POINTS INTO THE 60S...BEFORE
ANOTHER COLD FRONT AND ASSOCIATED LOW PRESSURE APPROACHES FROM
THE NW LATER SAT AFTN OR SAT NIGHT. THIS SCENARIO MAY OFFER THE
HIGHEST CHANCE OF A HIGHER CHC OF OF SCT STRONG TO SEVERE
THUNDERSTORMS...BUT IS STILL WILL BE HIGHLY CONDITIONAL ON HOW
MUCH INSTABILITY CAN FORM AHEAD OF THE SYSTEM. WILL CONTINUE TO
MONITOR.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 219 PM CDT WED APR 25 2012

VERY CHALLENGING WEATHER IN THE EXTENDED.  THE LATE WEEK/EARLY
WEEKEND FRONT WILL POSSIBLY CONTINUE TO PLAGUE US...WITH THE ECMWF
KEEPING THE FRONT HUNG UP ACROSS OUR REGION.  GFS TAKES THE FRONT
FAR ENOUGH SOUTH TO KEEP US DRY FOR A LITTLE WHILE.  HOWEVER...BASED
ON THE ECMWF...WILL KEEP SOME POPS FOR SHOWERS AND A FEW
THUNDERSTORMS ACROSS MAINLY THE SOUTHERN HALF OF THE PAH FORECAST
AREA SUNDAY AND SUNDAY NIGHT.  BASED ON THE LATEST MODEL RUNS...THE
BEST CHANCE FOR A DRY FORECAST LOOKS TO BE MONDAY INTO MONDAY
NIGHT.

BEYOND MONDAY NIGHT...CONFIDENCE DECREASES EVEN MORE...WITH BOTH
MODELS INDICATING SPORADIC CHANCES OF PRECIP THROUGH WEDNESDAY AS
UPPER LEVEL WAVES RANDOMLY SWING ACROSS THE AREA.  WENT WITH CHANCE
POPS TUESDAY INTO WEDNESDAY FOR NOW.  BELOW SEASONAL TEMPERATURES ON
SUNDAY WILL MODERATE TO NEAR SEASONAL MONDAY.  BOTH MODELS SHOW
DECENT SOUTH TO SOUTHWEST FLOW BY TUESDAY...SO RIGHT NOW IT LOOKS AS
THOUGH CONDITIONS WILL WARM TO ABOVE SEASONAL READINGS FOR TUESDAY
INTO WEDNESDAY WHETHER PRECIP CHANCES/ADDITIONAL CLOUD COVER PANS
OUT OR NOT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 510 PM CDT WED APR 25 2012

CAP MIGRATING WEST-TO-EAST ACROSS TERMINALS IN WAKE OF FIRST MCV
RESULTING IN CLEAR SKIES AND WINDS PICKING UP OUT OF THE
SOUTH/GUSTING TO NEAR 30 KTS ACCOMPANY IT. THIS WILL CONTINUE TO
SPREAD EASTWARD ACROSS KEVV/KOWB TERMINALS EARLY THIS EVENING.
ANOTHER MCV DIVES SE IN THE PREDOMINANT FLOW AND MAY YIELD
VICINITY MENTION OF THUNDER MAINLY NORTH/EAST KEVV/KOWB LATER THIS
EVENING. WILL MONITOR CLOSELY BUT LEAVE ITS MENTION FOR NOW.
AFTERWARD VFR MID-HIGH DECKS SCATTER OUT TOWARD THE PLANNING
PERIOD AS SLYS SHIFT TO NWLYS WITH 2ND MCV PASSAGE TMRW AM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...PS
Hazardous weather outlook, Apr 25, 11:57 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1157 PM CDT WED APR 25 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1157 PM CDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY ACROSS
PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN
KENTUCKY OVERNIGHT. A FEW STORMS MAY BE SEVERE...CAPABLE OF
PRODUCING LARGE HAIL...WITH STRONG WIND GUSTS A SECONDARY
CONCERN. THE STORMS SHOULD TEND TO WEAKEN AS DAYBREAK APPROACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE FORECAST OVER ALL OR PART OF THE QUAD
STATE REGION THURSDAY THROUGH SATURDAY...AND THEN AGAIN NEXT
TUESDAY.

WHILE A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THIS
PERIOD...ESPECIALLY SATURDAY AFTERNOON AND EVENING...THE POTENTIAL
FOR ORGANIZED SEVERE WEATHER APPEARS TO BE LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF SEVERE WEATHER
TONIGHT...ESPECIALLY OVER PORTIONS OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

SPOTTERS ARE ALSO ENCOURAGED TO MONITOR LATER FORECASTS IN CASE
THEIR ASSISTANCE BECOMES NECESSARY SATURDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 26, 12:38 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1238 AM CDT THU APR 26 2012

ILZ076>078-INZ081-260615-
EDWARDS IL-GIBSON IN-WABASH IL-WAYNE IL-
1238 AM CDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY IN SOUTH CENTRAL
ILLINOIS...AND EDWARDS AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...
AND GIBSON COUNTY IN SOUTHWEST INDIANA UNTIL 115 AM CDT...

AT 1233 AM CDT...RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR XENIA
AND JUST EAST OF FLORA...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STORMS ACROSS
PORTIONS OF WAYNE...EDWARDS...WABASH COUNTIES IN SOUTHERN ILLINOIS
AND GIBSON COUNTY IN SOUTHWEST INDIANA.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 26, 1:36 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT THU APR 26 2012

ILZ075>078-080>087-089>091-094-INZ081-082-085>088-KYZ007-010-011-
013>016-018>021-260745-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE-HARDIN-
MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON-
CRITTENDEN-LYON-CALDWELL-UNION KY-WEBSTER-HOPKINS-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...VIENNA...
GOLCONDA...ELIZABETHTOWN...METROPOLIS...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
SMITHLAND...MARION...EDDYVILLE...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE
136 AM CDT THU APR 26 2012

...STRONG THUNDERSTORMS ACROSS SOUTHERN ILLINOIS...SOUTHWEST
INDIANA AND NORTHWEST KENTUCKY EARLY THIS MORNING...

AT 135 AM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR
MOUNT VERNON ILLINOIS TO PRINCETON INDIANA...MOVING SOUTHEAST AROUND
45 MPH. BY 230 AM...THE LEADING EDGE OF THE ACTIVITY SHOULD BE FROM
NEAR HARRISBURG ILLINOIS TO OWENSBORO KENTUCKY.

THE STRONGER STORMS WILL PRODUCE HAIL UP TO DIME OR NICKEL SIZE
AND GUSTY WINDS 30 TO 40 MPH. LOCALLY HEAVY RAIN WILL REDUCE
VISIBILITIES SIGNIFICANTLY AS WELL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY UNTIL
8 AM CDT.
Local storm report, Apr 26, 2:17 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
217 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     HAIL             MCLEANSBORO             38.09N 88.53W
04/26/2012  M0.75 INCH       HAMILTON           IL   TRAINED SPOTTER

&&

CTN
Local storm report, Apr 26, 2:42 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
242 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             NEW HAVEN               37.90N 88.13W
04/26/2012  M1.00 INCH       GALLATIN           IL   TRAINED SPOTTER

&&

CTN
Local storm report, Apr 26, 2:44 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
244 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     HAIL             MOUNT VERNON            37.94N 87.90W
04/26/2012  M0.50 INCH       POSEY              IN   TRAINED SPOTTER

&&

CTN
Local storm report, Apr 26, 2:48 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     HAIL             UNIONTOWN               37.77N 87.93W
04/26/2012  M1.00 INCH       UNION              KY   TRAINED SPOTTER

&&

CTN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:24 AM CDTSevere Thunderstorm WarningPAHHenderson36 min
Apr 26, 2:29 AM CDTSevere Thunderstorm WarningPAHHenderson, Union31 min
Apr 26, 2:57 AM CDTSevere Thunderstorm WarningPAHHenderson, Union, Webster23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.